MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L12MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L12MM; SCREW, FIXATION, BONE
Catalog Number 656312S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that a locking failure occurred.The 1st and 2nd locking screws were used; however, they did not lock into the plate.Cortical screws were used at the holes.Although a malfunction of the plate locking mechanism was considered, the plate was not replaced because three screws had already been inserted.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the affected device was not returned and no other evidence was shared for evaluation.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of labelling did not indicate any abnormalities.More information as well as the affected device must be available in order to determine the exact root cause of the issue.Related to post market surveillance activities, a potential non-conformity report was initiated to address similar events related to the variax 2 t8 and t10 locking feature.The investigation of the nc revealed that the application of over torque during insertion was the root cause of the event.This leads to damage of the smart lock technology below the head.As a reminder, the operative technique clearly states that the proper use of the screw should prevent this malfunction from happening: when final tightening of the locking screw occurs, take care not to over-torque the screw.Excessive torque may damage the locking mechanism, the screw and/or the screwdriver blade.Although no product related issue could be detected, corrective action was initiated.As a result, the design of the variax 2 locking screws shall be changed to increase the torque to failure of the locking interface.The design change is in progress.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that a locking failure occurred.The 1st and 2nd locking screws were used, however they did not lock into the plate.Cortical screw were used at the holes.Although a malfunction of the plate locking mechanism was considered, the plate was not replaced because three screws had already been inserted.

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23575609
Report Number0008031020-2025-02075
Device Sequence Number21138002
Product Code HWC
UDI-Device Identifier07613327070675
UDI-Public(01)07613327070675(17)290806(10)1000568526
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656312S
Device Lot Number1000568526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian